Washington, 2014Heavy Snow and Winter Weather in Washington, February 10, 2014
February 10, 2014 · NWS OTX · 7 events in 7 counties and zones
A moist warm front overrunning an established pool of cold air over Eastern Washington resulted in several hours of light to moderate snowfall on the 10th of February. The heaviest snow accumulations were found in the East Slopes of the Washington Cascades which received between seven to fourteen inches.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist warm front overrunning an established pool of cold air over Eastern Washington resulted in several hours of light to moderate snowfall on the 10th of February. The heaviest snow accumulations were found in the East Slopes of the Washington Cascades which received between seven to fourteen inches. The remainder of the region saw snowfall amounts generally under two inches. The exception was along a narrow corridor across Northeastern Washington, generally south of Pend Oreille River and north of the Palouse, extending east to west from Lincoln County to the Idaho Montana border. A nearly stationary boundary coupled with the rising terrain resulted in several hours of moderate snow which accumulated between three and four inches over a span of just a few hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Feb 9, 9:30 PM PST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 9, 9:30 PM PST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
930 PM PST Sun Feb 9 2014
.SYNOPSIS...
The Inland Northwest will see a break in the prolonged stretch of
winter weather tonight however that will come to an end by Monday
as a strong warm front moves into the area. The warm front will
begin to scour the cold air out of the valleys but before another
round of light to moderate snow is dumped across much of the
region. More fronts will track the region during the week. Each
will deliver periods of precipitation...however the valleys will
finally change from snow to rain as temperatures climb above
freezing for the first time this month. Meanwhile...significant
snows are expected to fall over most of the mountains.
&&
.DISCUSSION...
Went ahead and issued a Winter Weather Advisory from 7 AM Monday
to Midnight PST Monday Night for East Slopes Northern Cascades
after looking at the QPF and resulting expected snow amounts a
bit closer. As to be expected the initial disturbance runs up in a
southwest to northeast manner and there is still cold air in place
in the valleys/lowlands to glide over and produce this snowfall
with the initial low level southeast winds focusing the highest
amounts closest to the crest. /Pelatti
&&
.AVIATION...
06Z TAFS: The active weather pattern for this workweek starts off
with another low pressure system spreading snow into the area with
amounts generally on the lighter side for the aviation area.
Ceilings and visibilities associated with either the snowfall
produced by the passing system or the clouds associated with it
should allow allow IFR ceilings and visibilities to prevail a good
part of the time. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 17 29 27 36 33 38 / 20 70 50 70 80 80
Coeur d'Alene 17 31 28 36 32 38 / 30 80 60 80 90 80
Pullman 21 34 31 39 35 41 / 40 70 50 70 90 80
Lewiston 25 39 34 42 37 44 / 40 60 50 60 80 60
Colville 14 30 26 36 32 41 / 20 70 60 80 90 70
Sandpoint 15 30 27 35 32 38 / 30 80 80 80 100 90
Kellogg 19 31 29 35 32 37 / 80 80 80 80 100 90
Moses Lake 19 29 27 38 34 42 / 10 40 30 50 60 40
Wenatchee 19 29 26 38 32 39 / 10 60 40 50 60 40
Omak 18 30 22 35 30 39 / 20 60 40 60 60 40
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Winter Weather Advisory from 7 AM Monday to Midnight PST Monday
Night for East Slopes Northern Cascades.
&&Hazardous weather outlook, Feb 9, 3:16 PM PST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
316 PM PST SUN FEB 9 2014
IDZ001-002-WAZ034>038-041>044-101515-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
316 PM PST SUN FEB 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON AND NORTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH NEXT WEEK WITH
HEAVY MOUNTAIN SNOW AND MIXED RAIN AND SNOW IN THE VALLEYS. THERE
IS ALSO A THREAT OF FREEZING RAIN AND SLEET ON TUESDAY. GUSTY
WINDS ARE ALSO POSSIBLE TUESDAY.
IDZ003-004-026-027-WAZ031>033-101515-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
316 PM PST SUN FEB 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ADDITIONAL STORM SYSTEMS ARE EXPECTED TO IMPACT THE AREA INTO
NEXT WEEK. WARMER AIR WILL MOVE INTO THE REGION BY MONDAY AND
PERSIST THROUGH MOST OF THE WEEK. THIS WILL RESULT IN A MIX OF
RAIN AND SNOW IN THE VALLEYS WITH SNOW OVER THE MOUNTAINS AND
HIGHER TERRAIN. GUSTY WINDS ARE ALSO POSSIBLE TUESDAY.
Winter Weather, Spokane Area
- When
- February 10, 12:00 AM PST to 2:00 PM PST
- Where
- Spokane Area forecast zone
- Reported by
- NWS Employee
- Coordinates
- 47.599, -117.911 (the zone’s center; the record gives no point)
The heaviest snow started around 0800 PST with storm total amounts in the three to four inch range across the Spokane Area.
Heavy Snow, East Slopes Northern Cascades
- When
- February 10, 5:00 AM PST to 10:00 PM PST
- Where
- East Slopes Northern Cascades forecast zone
- Reported by
- COOP Observer
Light to moderate snow fell across the East Slopes during the morning hours of the 10th ahead of a strong cold front. Behind the cold front, an unstable air mass and strong westerly flow resulted in numerous convective snow showers along and east of the Cascade Crest. The morning snow brought between two and four inches then an additional four to eight inches fell at some locations with the post frontal showers. Locations near the Cascade Crest including Mazama, Holden Village, and Stevens Pass received between nine and thirteen inches of snow from the event. Further east away from the crest, snowfall amounts were generally in the six to nine inch range.
Winter Weather, Okanogan Highlands
- When
- February 10, 7:00 AM PST to 12:00 PM PST
- Where
- Okanogan Highlands forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 48.510, -119.128 (the zone’s center; the record gives no point)
Snowfall amounts generally ranged from one to three inches. An isolated report of four inches was received from the town of Wauconda.
Winter Weather, Okanogan Valley
- When
- February 10, 7:00 AM PST to 11:00 AM PST
- Where
- Okanogan Valley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 48.143, -119.716 (the zone’s center; the record gives no point)
Snowfall amounts range between one and three inches.
Winter Weather, Waterville Plateau
- When
- February 10, 7:00 AM PST to 11:00 AM PST
- Where
- Waterville Plateau forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.471, -119.572 (the zone’s center; the record gives no point)
Snowfall amounts ranged between two and four inches.
Winter Weather, Upper Columbia Basin
- When
- February 10, 8:00 AM PST to 1:00 PM PST
- Where
- Upper Columbia Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.610, -119.173 (the zone’s center; the record gives no point)
Snowfall amounts of two to four inches were observed across Lincoln County leading to slick travel along the Highway 2 corridor. Snowfall amounts were generally near an inch in Adams County.
Winter Weather, Northeast Mountains
- When
- February 10, 9:00 AM PST to 2:00 PM PST
- Where
- Northeast Mountains forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 48.184, -117.511 (the zone’s center; the record gives no point)
Snowfall amounts greatly ranged across the zone. The northern half of the zone picked up between one and two inches while three to locally four fell across the southern half.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, February 10 to 11, 20143 deaths · 1 injured · $330,000 · 3 events
- Avalanche in Colorado, February 10, 20141 death · 1 event
- Lake-Effect Snow in New York, February 10 to 11, 2014$80,000 · 3 events
- High Wind in Montana, February 10 to 13, 2014103 kt wind · 21 events
- Winter Weather in North Carolina, February 10, 20149 events
- Winter Weather in Louisiana, February 10, 20147 events
- Winter Weather in Arkansas, February 10 to 11, 20146 events
- Winter Weather in Texas, February 10, 20144 events
- Heavy Snow in Kansas, February 10 to 11, 20144 events
- Winter Weather in Missouri, February 10, 20143 events
- Winter Weather in Idaho, February 10, 20142 events
- High Wind in Alaska, February 10, 2014$2,000 · 54 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 495867, 496221, 495866, 495869, 495870, 495868, 495864.